Journal of Combinatorial Designs (J Combin Des)

Publisher: Wiley InterScience (Online service), Wiley

Journal description

The Journal of Combinatorial Designs is an international journal devoted to the timely publication of the most influential papers in the area of combinatorial design theory. All topics in design theory and in which design theory has important applications are covered including: block designs t-designs pairwise balanced designs and group divisible designs Latin squares quasigroups and related algebras computational methods in design theory construction methods applications in computer science experimental design theory and coding theory graph decompositions factorizations and design-theoretic techniques in graph theory and extremal combinatorics finite geometry and its relation with design theory. algebraic aspects of design theory. Researchers and scientists can depend on the Journal of Combinatorial Designs for the most recent developments in this rapidly growing field and to provide a forum for both theoretical research and applications.

Current impact factor: 0.66

Impact Factor Rankings

2016 Impact Factor Available summer 2017
2014 / 2015 Impact Factor 0.657
2013 Impact Factor 0.493
2012 Impact Factor 0.687
2011 Impact Factor 0.62
2010 Impact Factor 0.662
2009 Impact Factor 0.709
2008 Impact Factor 0.456
2007 Impact Factor 0.355
2006 Impact Factor 0.757
2005 Impact Factor 0.493
2004 Impact Factor 0.662
2003 Impact Factor 0.541
2002 Impact Factor 0.74
2001 Impact Factor 0.407
2000 Impact Factor 0.408
1999 Impact Factor 0.6
1998 Impact Factor 0.27

Impact factor over time

Impact factor
Year

Additional details

5-year impact 0.61
Cited half-life 9.20
Immediacy index 0.27
Eigenfactor 0.00
Article influence 0.75
Website Journal of Combinatorial Designs website
Other titles Journal of combinatorial designs (Online), Journal of combinatorial designs
ISSN 1520-6610
OCLC 41616630
Material type Document, Periodical, Internet resource
Document type Internet Resource, Computer File, Journal / Magazine / Newspaper

Publisher details

Wiley

  • Pre-print
    • Author can archive a pre-print version
  • Post-print
    • Author cannot archive a post-print version
  • Restrictions
    • 12 months embargo
  • Conditions
    • Some journals have separate policies, please check with each journal directly
    • On author's personal website, institutional repositories, arXiv, AgEcon, PhilPapers, PubMed Central, RePEc or Social Science Research Network
    • Author's pre-print may not be updated with Publisher's Version/PDF
    • Author's pre-print must acknowledge acceptance for publication
    • Non-Commercial
    • Publisher's version/PDF cannot be used
    • Publisher source must be acknowledged with citation
    • Must link to publisher version with set statement (see policy)
    • If OnlineOpen is available, BBSRC, EPSRC, MRC, NERC and STFC authors, may self-archive after 12 months
    • If OnlineOpen is available, AHRC and ESRC authors, may self-archive after 24 months
    • Publisher last contacted on 07/08/2014
    • This policy is an exception to the default policies of 'Wiley'
  • Classification
    yellow

Publications in this journal

  • [Show abstract] [Hide abstract]
    ABSTRACT: In this paper, we describe some necessary and sufficient conditions for a set of coboundaries to yield a cocyclic Hadamard matrix over the dihedral group . Using this characterization, new classification results for certain cohomology classes of cocycles over are obtained, extending existing exhaustive calculations for cocyclic Hadamard matrices over from order 36 to order 44. We also define some transformations over coboundaries, which preserve orthogonality of -cocycles. These transformations are shown to correspond to Horadam's bundle equivalence operations enriched with duals of cocycles.
    No preview · Article · Jan 2016 · Journal of Combinatorial Designs

  • No preview · Article · Jan 2016 · Journal of Combinatorial Designs
  • [Show abstract] [Hide abstract]
    ABSTRACT: In this note, Friendship Theorem present a simple doubling construction for 3-uniform friendship hypergraphs which generalizes the cubeconstructed hypergraphs from another study (L. Jørgensen and A. Sillasen, J Combin Designs (2014)). As a by-product, we build point-transitive 3-uniform friendship hypergraphs of sizes 20·2k and 28·2k for all k≥0.
    No preview · Article · Nov 2015 · Journal of Combinatorial Designs
  • [Show abstract] [Hide abstract]
    ABSTRACT: Using the Katona–Kierstead (K–K) definition of a Hamilton cycle in a uniform hypergraph, we investigate the existence of wrapped K–K Hamilton cycle decompositions of the complete bipartite 3-uniform hypergraph and their large sets, settling their existence whenever n is prime.
    No preview · Article · Nov 2015 · Journal of Combinatorial Designs
  • [Show abstract] [Hide abstract]
    ABSTRACT: : A Kakeya set in the linear representation , a nonsingular conic, is the point set covered by a set of lines, one through each point of . In this article, we classify the small Kakeya sets in . The smallest Kakeya sets have size , and all Kakeya sets with weight less than are classified: there are approximately types.
    No preview · Article · Sep 2015 · Journal of Combinatorial Designs
  • [Show abstract] [Hide abstract]
    ABSTRACT: A triple system is a collection of b blocks, each of size three, on a set of v points. It is j-balanced when every two j-sets of points appear in numbers of blocks that are as nearly equal as possible, and well balanced when it is j-balanced for each . Well-balanced systems arise in the minimization of variance in file availability in distributed file systems. It is shown that when a triple system that is 2-balanced and 3-balanced exists, so does one that is well balanced. Using known and new results on variants of group divisible designs, constructions for well-balanced triple systems are developed. Using these, the spectrum of pairs for which such a well-balanced triple system exists is determined completely.
    No preview · Article · Sep 2015 · Journal of Combinatorial Designs
  • [Show abstract] [Hide abstract]
    ABSTRACT: A characterization of -cocyclic Hadamard matrices is described, depending on the notions of distributions, ingredients, and recipes. In particular, these notions lead to the establishment of some bounds on the number and distribution of 2-coboundaries over to use and the way in which they have to be combined in order to obtain a -cocyclic Hadamard matrix. Exhaustive searches have been performed, so that the table in p. 132 in A. Baliga, K. J. Horadam, Australas. J. Combin., 11 (1995), 123–134 is corrected and completed. Furthermore, we identify four different operations on the set of coboundaries defining -cocyclic matrices, which preserve orthogonality. We split the set of Hadamard matrices into disjoint orbits, define representatives for them, and take advantage of this fact to compute them in an easier way than the usual purely exhaustive way, in terms of diagrams. Let be the set of cocyclic Hadamard matrices over having a symmetric diagram. We also prove that the set of Williamson-type matrices is a subset of of size .
    No preview · Article · Aug 2015 · Journal of Combinatorial Designs
  • [Show abstract] [Hide abstract]
    ABSTRACT: We present a construction for minimal blocking sets with respect to -spaces in , the -dimensional projective space over the finite field of order . The construction relies on the use of blocking cones in the field reduced representation of , extending the well-known construction of linear blocking sets. This construction is inspired by the construction for minimal blocking sets with respect to the hyperplanes by Mazzocca, Polverino, and Storme (the MPS-construction); we show that for a suitable choice of the blocking cone over a planar blocking set, we obtain larger blocking sets than the ones obtained from planar blocking sets in F. Mazzocca and O. Polverino, J Algebraic Combin 24(1) (2006), 61–81. Furthermore, we show that every minimal blocking set with respect to the hyperplanes in can be obtained by applying field reduction to a minimal blocking set with respect to -spaces in . We end by relating these constructions to the linearity conjecture for small minimal blocking sets. We show that if a small minimal blocking set is constructed from the MPS-constructionthen it is of Rédei-type, whereas a small minimal blocking set arises from our cone construction if and only if it is linear.
    No preview · Article · Jul 2015 · Journal of Combinatorial Designs
  • [Show abstract] [Hide abstract]
    ABSTRACT: Suppose that and . We construct a Latin square of order n with the following properties: has no proper subsquares of order 3 or more.has exactly one intercalate (subsquare of order 2).When the intercalate is replaced by the other possible subsquare on the same symbols, the resulting Latin square is in the same species as . Hence generalizes the square that Sade famously found to complete Norton's enumeration of Latin squares of order 7. In particular, is what is known as a self-switching Latin square and possesses a near-autoparatopism.
    No preview · Article · Jun 2015 · Journal of Combinatorial Designs
  • [Show abstract] [Hide abstract]
    ABSTRACT: Grooming uniform all-to-all traffic in optical (SONET) rings with grooming ratio C requires the determination of a decomposition of the complete graph into subgraphs each having at most C edges. The drop cost of such a grooming is the total number of vertices of nonzero degree in these subgraphs, and the grooming is optimal when the drop cost is minimum. The determination of optimal C-groomings has been considered for , and completely solved for . For , it has been shown that the lower bound for the drop cost of an optimal C-grooming can be attained for almost all orders with 5 exceptions and 308 possible exceptions. For , there are infinitely many unsettled orders; especially the case is far from complete. In this paper, we show that the lower bound for the drop cost of a 6-grooming can be attained for almost all orders by reducing the 308 possible exceptions to 3, and that the lower bound for the drop cost of a 7-grooming can be attained for almost all orders with seven exceptions and 16 possible exceptions. Moreover, for the unsettled orders, we give upper bounds for the minimum drop costs.
    No preview · Article · May 2015 · Journal of Combinatorial Designs
  • [Show abstract] [Hide abstract]
    ABSTRACT: In this paper, we determine the necessary and sufficient conditions for the existence of an equitably ℓ-colorable balanced incomplete block design for any positive integer . In particular, we present a method for constructing nontrivial equitably ℓ-colorable BIBDs and prove that these examples are the only nontrivial examples that exist. We also observe that every equitable ℓ-coloring of a BIBD yields both an equalized ℓ-coloring and a proper 2-coloring of the same BIBD.
    No preview · Article · Apr 2015 · Journal of Combinatorial Designs